Alert archive / Idaho / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 4, NWS Boise, ID
NWS Boise, ID issued this severe thunderstorm warning at May 6, 2016, 7:15 PM MDT for Boise County, Gem County, Idaho. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2016, 7:15 PM MDT (01:15 UTC)
- Expired
- May 6, 2016, 7:45 PM MDT
- In force
- 30 min
- Issued by
- NWS Boise, ID
- Area
- Storm-based polygon
Counties Boise County, ID, Gem County, ID
The radar
The Boise radar (KCBX), 47 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 1.3 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 282 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1759 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
738
WUUS55 KBOI 070115
SVRBOI
IDC015-045-070145-
/O.NEW.KBOI.SV.W.0004.160507T0115Z-160507T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BOISE ID
715 PM MDT FRI MAY 6 2016
THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BOISE COUNTY IN SOUTHWESTERN IDAHO...
SOUTHERN GEM COUNTY IN SOUTHWESTERN IDAHO...
* UNTIL 745 PM MDT.
* AT 714 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN
EXCESS OF 40 MPH. THIS STORM WAS LOCATED OVER MONTOUR...OR 10
MILES NORTHEAST OF EMMETT...AND MOVING WEST AT 20 MPH.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
MONTOUR AROUND 720 PM MDT.
EMMETT AROUND 740 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...DEADLY
LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
WHEN SAFE TO DO SO...PLEASE RELAY STORM REPORTS TO THE NATIONAL
WEATHER SERVICE IN BOISE ID VIA LOCAL LAW ENFORCEMENT...OR NATIONAL
WEATHER SERVICE BOISE FACEBOOK AND TWITTER ACCOUNTS.
&&
LAT...LON 4390 11621 4380 11650 4381 11658 4398 11664
4399 11626
TIME...MOT...LOC 0114Z 078DEG 17KT 4394 11630
$$
EP2 follow-up statements
695
WWUS55 KBOI 070135
SVSBOI
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
735 PM MDT FRI MAY 6 2016
IDC015-070144-
/O.CAN.KBOI.SV.W.0004.000000T0000Z-160507T0145Z/
BOISE ID-
735 PM MDT FRI MAY 6 2016
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BOISE COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4386 11633 4380 11650 4381 11658 4398 11664
4399 11639
TIME...MOT...LOC 0134Z 078DEG 17KT 4392 11644
$$
IDC045-070145-
/O.CON.KBOI.SV.W.0004.000000T0000Z-160507T0145Z/
GEM ID-
735 PM MDT FRI MAY 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR SOUTHWESTERN GEM COUNTY...
AT 734 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR EMMETT...
MOVING WEST AT 20 MPH.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHWESTERN GEM COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
WHEN SAFE TO DO SO...PLEASE RELAY STORM REPORTS TO THE NATIONAL
WEATHER SERVICE IN BOISE IDAHO VIA LOCAL LAW ENFORCEMENT...OR
NATIONAL WEATHER SERVICE BOISE FACEBOOK AND TWITTER ACCOUNTS.
&&
LAT...LON 4386 11633 4380 11650 4381 11658 4398 11664
4399 11639
TIME...MOT...LOC 0134Z 078DEG 17KT 4392 11644
$$
AB208
WWUS55 KBOI 070142
SVSBOI
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
742 PM MDT FRI MAY 6 2016
IDC045-070151-
/O.EXP.KBOI.SV.W.0004.000000T0000Z-160507T0145Z/
GEM ID-
742 PM MDT FRI MAY 6 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GEM COUNTY WILL
EXPIRE AT 745 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
WHEN SAFE TO DO SO...PLEASE RELAY STORM REPORTS TO THE NATIONAL
WEATHER SERVICE IN BOISE IDAHO VIA LOCAL LAW ENFORCEMENT...OR
NATIONAL WEATHER SERVICE BOISE FACEBOOK AND TWITTER ACCOUNTS.
LAT...LON 4386 11633 4380 11650 4381 11658 4398 11664
4399 11639
TIME...MOT...LOC 0140Z 078DEG 17KT 4392 11644
$$
ABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:07 PM MDT, 4 hours 8 minutes earlier.
Area forecast discussion, May 6, 3:07 PM MDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 307 PM MDT FRI MAY 6 2016 .SHORT TERM...TONIGHT THROUGH SUNDAY...AN UPPER LEVEL LOW CENTERED OVER SOUTHERN CALIFORNIA WILL MOVE ACROSS THE SOUTHERN GREAT BASIN AND UTAH TONIGHT AND SATURDAY...AND OVER THE CENTRAL ROCKIES SATURDAY NIGHT. LARGE SCALE FORCING WILL ACT ON MOIST AND UNSTABLE AIR NORTH AND EAST OF THE SYSTEM AND BRING SHOWERS AND THUNDERSTORMS TO THE FORECAST AREA LATE THIS AFTERNOON AND THIS EVENING. MODELS HAVE BEEN SHOWING THE HIGHEST QPF ACROSS THE SOUTHERN TIER OF THE FORECAST AREA AND THAT INDEED LOOKS LIKE IT WILL BE THE CASE AS RADAR AND SATELLITE SHOW THUNDERSTORMS ERUPTING OVER NORTHERN NEVADA AND UTAH WHICH WILL MOVE INTO SOUTH IDAHO AND SOUTHEAST OREGON LATER THIS AFTERNOON AND EVENING. STRONG STORMS WITH GUSTY WINDS AND SMALL HAIL POSSIBLE ALONG WITH AN A FEW ISOLATED SEVERE STORMS. HOWEVER...FEEL THE FLASH FLOOD THREAT IS OF MORE CONCERN. HIGH PRECIPITABLE WATER AMOUNTS AND MOIST LOW LEVELS WILL RESULT IN LOCALLEY HEAVY RAIN WITH POTENTIAL FOR FLASH FLOODING...PRIMARILY ACROSS SOUTHERN HARNEY AND MALHEUR COUNTIES ON THE OREGON SIDE AND SOUTH OF THE SNAKE RIVER ON THE IDAHO SIDE. OTHER HYDRO CONCERN IS IN THE BRUNEAU RIVER BASIN... SPECIFICALLY ON THE EAST FORK OF THE JARBIDGE RIVER. HIGH ELEVATION SNOWMELT IN ADDITION TO RAINFALL LATE THIS AFTERNOON AND TONIGHT WILL LIKELY PRODUCE A SIGNIFICANT INCREASE IN FLOWS ON THE RIVER THROUGH MURPHY HOT SPRINGS WITH SOME MINOR FLOODING ALONG THE RIVER POSSIBLE THIS EVENING AND OVERNIGHT. SHOWERS AND THUNDERSTORMS WILL TAPER DOWN LATE TONIGHT WITH THE BEST CHANCE OF RAIN REMAINING ACROSS THE SOUTH. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS EXPECTED ON SATURDAY AFTERNOON AND EVENING WITH MUCH LESS COVERAGE AND THE ATMOSPHERE WILL NOT BE NEARLY AS FAVORABLE FOR STRONG STORMS OR HEAVY RAIN. WARMER TEMPERATURES EXPECTED ON SATURDAY WITH DRIER AIR AND LESS CLOUDS OVERALL. .LONG TERM...SUNDAY THROUGH FRIDAY...DOMINATING UPPER CLOSED LOW WILL CONTINUE ITS JOURNEY NORTHEASTWARD...AS A TROUGH DESCENDS OUT OF CANADA AND HELPS USHER THE LOW OUT OF THE REGION. COULD SEE SHOWERS AND ISOLATED AFTERNOON/EVENING THUNDERSTORMS OVER THE HIGHER ELEVATIONS OF SOUTHWEST IDAHO SUNDAY AS THE TWO LOWS INTERACT. WINDS WILL PICK UP THROUGH THE DAY SOUTH OF THE SNAKE RIVER PLAIN AND TEMPERATURES WILL WARM A FEW DEGREES FROM THE DAY BEFORE AS SKIES CLEAR. AS THE DESCENDING TROUGH MOVES SOUTH OVER THE REGION MONDAY...WILL SEE TEMPERATURES DROP ABOUT 10-15 DEGREES...SNOW LEVELS DROP TO ABOUT 6.5K TO 7.5K MSL...AS WELL AS THE CONTINUATION OF SHOWERS ANS ISOLATED THUNDERSTORMS OVER THE WEST CENTRAL AND BLUE MOUNTAINS. WINDS WILL AGAIN PICK UP MONDAY AFTERNOON AND EVENING...ESPECIALLY SOUTH AND EAST OF MOUNTAIN HOME. BEGINNING TUESDAY...A DRY NORTHWESTERLY FLOW WILL SET IN OVER THE REGION AND TEMPERATURES WILL WARM AGAIN...REACHING ABOUT 10 DEGREES ABOVE NORMAL BY THE END OF THE WEEK. && .AVIATION...MAINLY VFR. NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING...MOSTLY SOUTH OF A KBNO- KBOI-KSNT LINE...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TO THE NORTH...WITH LOCAL MOUNTAIN OBSCURATION AND BRIEF IFR CONDITIONS IN HEAVY RAIN. SURFACE WINDS... NORTHERLY 10-20 KTS...DIMINISHING AFTER 06Z. THUNDERSTORM GUSTS TO 35 KTS. WINDS ALOFT AT 10K FT MSL...NORTHEAST 20-30 KTS...TURNING EAST 15-25 KTS BY MORNING. WEEKEND OUTLOOK...CONTINUED SHOWERS AND ISOLATED THUNDERSTORMS SATURDAY...DECREASING SIGNIFICANTLY AS THE WEEKEND PROGRESSES. BY SUNDAY...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BE MOSTLY ISOLATED TO SW IDAHO. GUSTS TO 35 KTS WITH THUNDERSTORMS SATURDAY...UP TO 20 KTS SUNDAY. LOCAL MOUNTAIN OBSCURATION AND BRIEF IFR CONDITIONS IN HEAVY RAIN. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...FLASH FLOOD WATCH THROUGH LATE TONIGHT IDZ015-029-030. OR...FLASH FLOOD WATCH THROUGH LATE TONIGHT ORZ061-063. && WWW.WEATHER.GOV/BOISE WWW.FACEBOOK.COM/NWSBOISE WWW.TWITTER.COM/NWSBOISE SHORT TERM...TL LONG TERM....AB/WH AVIATION.....AB
In the hours before
Special weather statement, May 6, 6:20 PM MDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
620 PM MDT FRI MAY 6 2016
IDZ012-070100-
LOWER TREASURE VALLEY ID-
620 PM MDT FRI MAY 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CANYON...SOUTHWESTERN
GEM AND SOUTHEASTERN PAYETTE COUNTIES UNTIL 700 PM MDT...
AT 619 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
EMMETT...MOVING SOUTHWEST AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
EMMETT AROUND 630 PM MDT.
LETHA AROUND 640 PM MDT.
STAR AND SAND HOLLOW AROUND 650 PM MDT.
CALDWELL...NOTUS...GREENLEAF AND MIDDLETON AROUND 700 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN SAFE TO DO SO...PLEASE RELAY STORM REPORTS TO THE NATIONAL
WEATHER SERVICE IN BOISE IDAHO VIA LOCAL LAW ENFORCEMENT...OR NWS
BOISE FACEBOOK AND TWITTER ACCOUNTS.
&&
LAT...LON 4391 11633 4380 11645 4380 11651 4374 11651
4354 11673 4373 11700 4403 11651
TIME...MOT...LOC 0019Z 043DEG 24KT 4393 11648
KASpecial weather statement, May 6, 6:30 PM MDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
630 PM MDT FRI MAY 6 2016
IDZ015-030-070100-
SOUTHERN TWIN FALLS COUNTY ID-SOUTHWEST HIGHLANDS ID-
630 PM MDT FRI MAY 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OWYHEE COUNTY UNTIL
700 PM MDT...
AT 629 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HORSE BUTTE...OR 34 MILES WEST OF TWIN FALLS...MOVING SOUTHWEST AT 25
MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
COONSKIN BUTTE AROUND 640 PM MDT.
HORSE BUTTE AROUND 650 PM MDT.
JUNIPER RANCH...CLOVER BUTTE...CLOVER CREEK CROSSING AND JUNIPER
BUTTE AROUND 700 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
WHEN SAFE TO DO SO...PLEASE RELAY STORM REPORTS TO THE NATIONAL
WEATHER SERVICE IN BOISE IDAHO VIA LOCAL LAW ENFORCEMENT...OR NWS
BOISE FACEBOOK AND TWITTER ACCOUNTS.
&&
LAT...LON 4245 11552 4254 11510 4253 11506 4239 11497
4220 11536
TIME...MOT...LOC 0029Z 064DEG 20KT 4245 11512
AB/EPThe office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 6:20 PM MDT | Special Weather Statement | BOI | Canyon | 40 min |
| May 6, 6:30 PM MDT | Special Weather Statement | BOI | Twin Falls | 30 min |
| May 6, 6:53 PM MDT | Severe Thunderstorm Warning | BOI | Canyon, Gem, Owyhee, Payette | 37 min |
| May 6, 7:33 PM MDT | Special Weather Statement | BOI | Ada | 42 min |
| May 6, 7:57 PM MDT | Special Weather Statement | BOI | Ada | 48 min |
| May 6, 9:20 PM MDT | Areal Flood Advisory | BOI | Ada, Boise, Canyon, Owyhee | 3 hr |
Nearby
Severe Thunderstorm Warnings in Idaho, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.